Complete Coverage: Upfronts 2012
Click here to view preview clips of CBS' new shows.
New York -- CBS will move Two and a Half Men to
Thursday this fall, where it will follow The Big Bang Theory at 8:30
p.m., with 2 Broke Girls taking over the Monday at 9 p.m. time period,
according to the schedule executives announced here Wednesday morning.
Since moving Big Bang to Thursday two years ago, the
network has struggled to find a suitably broad comedy to pair with it, and
shifting Men not only fills that criteria, it gives Person of
Interest a strong lead-in to help pump the ratings in its sophomore season.
"We've kind of created a super comedy hour, said Kelly Kahl,
senior executive VP, primetime, CBS, at the upfront press breakfast. "That is
kind of unparalleled on any schedule in some time."
While CBS said it had the guns to go to four comedies on
Thursday, as had been rumored, "This is simply the way it felt strongest and
looked best to us," Kahl said.
Its sole new comedy for fall, the male bromance-themed Partners,
from Will & Grace creators David Kohan and Max Mutchnick, will lead
out of How I Met Your Mother on Monday at 8:30 p.m., allowing 2 Broke
Girls to lead into the returning Mike & Molly.
"We don't want to put pressure on it right away," Kahl said
of not using 2 Broke Girls to launch a new series.
As always, the most stable network's schedule remains
largely intact this season, with the few moves made to support new series and
improve time periods. New drama Vegas, starring Dennis Quaid as sheriff
tasked with bringing order to Las Vegas in the 1960s, will follow the NCIS
franchises on Tuesday at 10 p.m.
The Mentalist will shift to Sunday at 10 p.m.
(replacing the canceled CSI: Miami) to make way for the modern-day
Sherlock Holmes series Elementary, which will launch out of Person of
Interest at 10 p.m. Thursday. CSI: NY, which earned a renewal over
the Miami franchise in what CBS Entertainment president Nina Tassler
called a "jump ball," will move up an hour to Friday at 8 p.m., leading into
the new Made in Jersey, about a young working-class woman who uses her
street smarts to compete among her pedigreed colleagues at a prestigious New
York law firm.
New midseason series on the bench are Golden Boy,
about the meteoric rise of an ambitious cop who becomes the youngest police
commissioner in the history of New York City, and comedy Friend Me,
about two 20-something best friends adjusting to life in Los Angeles after
moving from Indiana to start new jobs.
On the reality side, CBS has The Job, from Michael
Davies and Mark Burnett, where candidates compete for their dream job. Undercover
Boss will also return in midseason.
CBS TELEVISION NETWORK
2012-2013 PRIMETIME SCHEDULE
(N=New, NT=New Time, all times ET/PT)
8:00-8:30 PM HOW I MET YOUR MOTHER
8:30-9:00 PM PARTNERS (N)
9:00-9:30 PM 2 BROKE GIRLS (NT)
9:30-10:00 PM MIKE & MOLLY
10:00-11:00 PM HAWAII FIVE-0
8:00-9:00 PM NCIS
9:00-10:00 PM NCIS: LOS ANGELES
10:00-11:00 PM VEGAS (N)
8:00-9:00 PM SURVIVOR
9:00-10:00 PM CRIMINAL MINDS
10:00-11:00 PM CSI: CRIME SCENE INVESTIGATION
8:00-8:30 PM THE BIG BANG THEORY
8:30-9:00 PM TWO AND A HALF MEN (NT)
9:00-10:00 PM PERSON OF INTEREST
10:00-11:00 PM ELEMENTARY (N)
8:00-9:00 PM CSI: NY (NT)
9:00-10:00 PM MADE IN JERSEY (N)
10:00-11:00 PM BLUE BLOODS
8:00-9:00 PM CRIMETIME SATURDAY
9:00-10:00 PM CRIMETIME SATURDAY
10:00-11:00 PM 48 HOURS MYSTERY
7:00-8:00 PM 60 MINUTES
8:00-9:00 PM THE AMAZING RACE
9:00-10:00 PM THE GOOD WIFE
10:00-11:00 PM THE MENTALIST (NT)
The smarter way to stay on top of broadcasting and cable industry. Sign up below.
Thank you for signing up to Broadcasting & Cable. You will receive a verification email shortly.
There was a problem. Please refresh the page and try again.